MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL TI STERNAL LOCKING H-PLATE/8 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL TI STERNAL LOCKING H-PLATE/8 HOLES; PLATE, FIXATION, BONE
Model Number 460.027
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procodes: hwc, jdq.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, sternal plates had to be removed because the patient fell three times post-op.It was found during the removal that the pin had come out of the h plate.The sternal wires had also pulled through the bone and the sternum had non-union.The procedure was completed successfully.Patient status was stable.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity unknown).This complaint involves an unknown number of devices.This is 2 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event is an unknown date in 2019.Part: 460.027.Lot: h823505.Part manufacture date: february 01, 2019.Manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of small ti sternal locking h-plate/8 holes product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the small ti sternal locking h-plate/8 holes was received at us customer quality (cq) with the pin of the sternal locking plate separated from the 2 portions of the sternal plate.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the width of the plate measured within specification, based on drawing 4.Document/specification review: the following drawing(s) was reviewed; sternal locking h ¿ plate 8 holes.8 hole, slot sternal locking h ¿ plate.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the pin migrated due to unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: screws (part: unknown, lot: unknown, quantity:7).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Implant date provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL TI STERNAL LOCKING H-PLATE/8 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9234623
Report Number2939274-2019-61733
Device Sequence Number2588348
Product Code HRS
UDI-Device Identifier10887587055015
UDI-Public(01)10887587055015
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.027
Device Catalogue Number460.027
Device Lot NumberH823505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/07/2019
11/27/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/26/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;